IDEAS home Printed from https://ideas.repec.org/p/unm/umamet/2008040.html
   My bibliography  Save this paper

An Impossibility in Sequencing Problems

Author

Listed:
  • Kayi Çağatay
  • Ramaekers Eve

    (METEOR)

Abstract

A set of agents with different waiting costs have to receive a service of different length of time from a single provider which can serve only one agent at a time. One needs to form a queue and set up monetary transfers to compensate the agents who have to wait. We prove that no rule satisfies efficiency of queues and coalitional strategy-proofness.

Suggested Citation

  • Kayi Çağatay & Ramaekers Eve, 2008. "An Impossibility in Sequencing Problems," Research Memorandum 040, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
  • Handle: RePEc:unm:umamet:2008040
    as

    Download full text from publisher

    File URL: https://cris.maastrichtuniversity.nl/portal/files/1002894/content
    Download Restriction: no

    References listed on IDEAS

    as
    1. Youngsub Chun, 2006. "No-envy in queueing problems," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 29(1), pages 151-162, September.
    2. Maniquet, Francois, 2003. "A characterization of the Shapley value in queueing problems," Journal of Economic Theory, Elsevier, vol. 109(1), pages 90-103, March.
    3. Manipushpak Mitra, 2001. "Mechanism design in queueing problems," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 17(2), pages 277-305.
    4. Jeroen Suijs, 1996. "On incentive compatibility and budget balancedness in public decision making," Review of Economic Design, Springer;Society for Economic Design, vol. 2(1), pages 193-209, December.
    5. Mitra, Manipushpak & Mutuswami, Suresh, 2011. "Group strategyproofness in queueing models," Games and Economic Behavior, Elsevier, vol. 72(1), pages 242-254, May.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    mathematical economics;

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:unm:umamet:2008040. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Leonne Portz). General contact details of provider: http://edirc.repec.org/data/meteonl.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.